MAUDE Adverse Event Report: BD KIESTRA LAB AUTOMATION BD KIESTRA INOQULA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT

BD KIESTRA LAB AUTOMATION BD KIESTRA INOQULA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Catalog Number 446973
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd kiestra inoqula that there was a false positive.The following information was provided by the initial reporter: culturing human milk from the lactarium with 250ul on blood agar and 250ul on chapman (search for s.Aureus).On the ba, there is no s.Aureus but there are large quantities on the chapman.We manually re-inoculated this milk and we did not find any s.Aureus culture at 24 hours either onba or on chapman.Concerned dish c00000052716.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: this statement is to summarize the investigation of a complaint involving the bd kiestra inoqula.According to the information provided, the customer reported that 2 cases with samples that were inoculated on the inoqula were causing problems because the culture results were strange.During the investigation, the 2 cases with samples results were found to be unusual.The first sample involved the culturing of human milk from the lactarium, and the second sample involved the inoculation of stools from a fecal swab.The logging was reviewed, but no reason for the occurrence was found.The issue was escalated to the global service team (gst) for further investigation.Gst reported not finding an immediate possibility that this contamination could have been caused by the instrument.If the instrument was causing the contamination via the pipet, tips or beads, it was expected to see more dishes being contaminated.The customer was asked for more information.The customer provided the feedback that the manual cultures finally grew with the s.Aureus on chapman but not on gram stain as was observed with the inoqula processing.The problem was with the specimen.The customer confirmed that case could be closed.Following this action, no further issues were encountered.Based on the investigation, this case has been assessed as unconfirmed for a bd quality issue.No new trends, risks, or hazards were identified as a result of this complaint.The issue in this complaint does not require the initiation of a corrective and preventative action (capa).A design history record (dhr) review is not required for this complaint.The complaint was evaluated via other elements of the investigation.Bd quality will continue to closely monitor for trends associated with this issue.
 
Event or Problem Description
It was reported that while using bd kiestra inoqula that there was a false positive.The following information was provided by the initial reporter: culturing human milk from the lactarium with 250ul on blood agar and 250ul on chapman (search for s.Aureus).On the ba, there is no s.Aureus but there are large quantities on the chapman.We manually re-inoculated this milk and we did not find any s.Aureus culture at 24 hours either onba or on chapman.Concerned dish (b)(4).

Brand Name
BD KIESTRA INOQULA
Common Device Name
MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Manufacturer (Section D)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten KY
Manufacturer (Section G)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten KY
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18066912
Report Number3010141591-2023-00006
Device Sequence Number15351927
Product Code JTC
UDI-Device Identifier00382904469733
UDI-Public(01)00382904469733
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number446973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown